Mississippi, 2007

Tornadoes and Damaging Winds in Mississippi, January 4 to 5, 2007

January 4 to 5, 2007 · NWS JAN · 40 events in 23 counties and zones

During the evening of Jan 4th and early morning hours of Jan 5th, a potent storm system moved across the Lower Mississippi Valley. This system was dynamic enough to generate a line of thunderstorms across Central Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
13
Property damage
$4.2 million
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

During the evening of Jan 4th and early morning hours of Jan 5th, a potent storm system moved across the Lower Mississippi Valley. This system was dynamic enough to generate a line of thunderstorms across Central Mississippi. This line developed within a strongly sheared environment and evolved into a squall line with bowing segments. These bowing segments proved very efficient with respect to producing damaging wind gusts and six tornadoes. The squall line matured just east of Interstate 55 around 11 pm and raced east before exiting into Alabama around 3 am.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jan 4, 8:52 PM CST, 1 hour 53 minutes earlier.

Area forecast discussion, Jan 4, 8:52 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
852 PM CST THU JAN 4 2007

.DISCUSSION...
DID A QUICK UPDATE TO ADD THE WATCH. WILL NOT MAKE ANY OTHER ADJUSTMENTS
TO THE FORECAST AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  70  52  68 / 100  11   5  53
MERIDIAN      60  70  50  69 / 100  28   4  49
VICKSBURG     55  69  52  67 / 100   8   7  57
HATTIESBURG   62  72  51  73 / 100  30  10  49
NATCHEZ       55  69  55  71 / 100   5   5  59
GREENVILLE    53  63  51  62 / 100  12  13  41
GREENWOOD     57  65  52  66 / 100  13  12  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

07
Hazardous weather outlook, Jan 4, 3:11 PM CST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CST THU JAN 04 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052111-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
311 PM CST THU JAN 04 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND FRIDAY...

...THUNDERSTORMS...
A STRONG UPPER LEVEL DISTURBANCE WILL PIVOT TOWARD THE REGION
TONIGHT. THIS SYSTEM WILL TRY AND SHIFT A WARM FRONT NORTH INTO
SOUTH MISSISSIPPI THIS EVENING. WITH THIS WARM FRONT DRIFTING
NORTH ALLOWING DEEP MOISTURE TO SLOWLY INCREASE OVER THIS
AREA...COUPLED WITH A GOOD AMOUNT OF WIND SHEAR IN
PLACE...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER
PORTIONS OF SOUTH MISSISSIPPI...MAINLY ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR THIS EVENING.  THE MAIN CONCERN FROM ANY
STORM OVER THIS AREA WILL BE STRONG DAMAGING WINDS AND AN
ISOLATED TORNADO CANNOT BE RULED OUT.

FURTHER NORTH...THE RETURN OF DEEPER GULF MOISTURE WILL BE
LIMITED AHEAD OF THE APPROACHING SYSTEM AND WILL NOT BE
SUFFICIENT TO SUPPORT MUCH IN THE WAY OF SEVERE CONVECTION THIS
EVENING. HOWEVER...A FEW STRONG THUNDERSTORMS CANNOT BE RULED OUT
DURING THE EARLY EVENING HOURS...MAINLY ALONG A WINNSBORO
LOUISIANA TO HAZLEHURST MISSISSIPPI TO QUITMAN LINE.  THESE
STORMS WILL HAVE THE POTENTIAL FOR STRONG GUSTY WINDS UP TO 45
MPH.

...FLOODING...
PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE AS THE DISTURBANCE
SHIFTS OVER THE OUTLOOK AREA TONIGHT. HEAVY RAINFALL WILL BE
POSSIBLE OVER CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA
LATER THIS EVENING ...AND DIMINISHING FROM THE WEST LATE TONIGHT.
 TOTAL RAINFALL AMOUNTS FROM 2 TO 4 INCHES ARE POSSIBLE WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. PONDING WATER WILL BE POSSIBLE
ACROSS THE ENTIRE OUTLOOK AREA.

LOCALIZED FLOODING OF CREEKS OR AREAS OF POOR DRAINAGE WILL BE
POSSIBLE...ESPECIALLY ACROSS EAST CENTRAL LOUISIANA AND SOUTHWEST
AND WEST CENTRAL SECTIONS OF MISSISSIPPI THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY...

...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT...
ANOTHER LONG PERIOD OF MODERATE TO HEAVY RAINFALL LEADING TO THE
PONDING OF WATER ON ROADS AND MINOR FLOODING IS SHAPING UP FOR
THE SOUTHERN PORTIONS OF THE ARKLAMISS SATURDAY NIGHT INTO
SUNDAY. THIS RAIN IS EXPECTED TO FALL OVER SOME OF THE SAME AREA
THAT HAS RECENTLY RECEIVED HEAVY RAINFALL.

A WAVE OF LOW PRESSURE IS EXPECTED TO MOVE ALONG A STALLED COD
FRONT THAT WILL BE ACROSS THE REGION SATURDAY. RAIN WILL BEGIN
SATURDAY IN THE SOUTH AS THE COLD FRONT MOVES INTO THE AREA AND
CONTINUE UNTIL THE THE WAVE MOVES NORTHEAST OF THE AREA SUNDAY.
SEVERAL INCHES OF RAINFALL WILL BE POSSIBLE WITH THIS SYSTEM.

...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The Jackson/Brandon,MS radar (KDGX), 52 km away, was scanning. The volume nearest the first event began at 04:46 UTC.

Open the radar archive at this moment

Event by event

33 thunderstorm wind, 7 tornado. Local standard time, as filed.

Thunderstorm Wind, Hinds

When
January 4, 10:45 PM CST to 10:50 PM CST
Where
Hinds County, 4 mi W of Brownsville to 2 mi N of Brownsville
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
32.450, -90.499

A few trees were blown down along Martin, John Warren and Trotter Roads.

Thunderstorm Wind, Marion

When
January 4, 11:13 PM CST to 11:23 PM CST
Where
Marion County, 2 mi N of Kokomo to Morgantown
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
31.229, -90.000

Scattered trees were blown down from near Kokomo to around Morgantown.

Thunderstorm Wind, Simpson

When
January 4, 11:20 PM CST to 11:50 PM CST
Where
Simpson County, Shivers to Mendenhall
Measured
65 kt (75 mph) estimated gust
Property damage
$60,000
Reported by
Law Enforcement
Coordinates
31.800, -90.000

Numerous trees and power lines were blown down around Shivers and other portions of central and eastern Simpson County. Several highways and county roads were blocked by downed trees and power lines.

Thunderstorm Wind, Copiah

When
January 4, 11:22 PM CST
Where
Copiah County, Georgetown
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
31.870, -90.180

A few power lines were blown down and power was out for a few hours in Georgetown.

Thunderstorm Wind, Lawrence

When
January 4, 11:23 PM CST
Where
Lawrence County, 3.5 mi ENE of Tilton
Measured
55 kt (63 mph) estimated gust
Reported by
Post Office
Coordinates
31.439, -89.965

A few trees were blown down along with some tops blown off some trees near the Oak Vale Community.

Thunderstorm Wind, Jefferson Davis

When
January 4, 11:28 PM CST
Where
Jefferson Davis County, Oak Vale
Measured
55 kt (63 mph) estimated gust
Reported by
Post Office
Coordinates
31.430, -89.970

A few trees were blown down along with tops broken out of some trees. Damage occurred around the Oak Vale Community.

Thunderstorm Wind, Jefferson Davis

When
January 4, 11:35 PM CST
Where
Jefferson Davis County, 3 mi SE of Prentiss
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.569, -89.844

A few trees were blown down along Highway 42 East.

Thunderstorm Wind, Jefferson Davis

When
January 4, 11:35 PM CST
Where
Jefferson Davis County, 6 mi N of Prentiss
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.687, -89.880

Several trees were blown down along Highway 13 at Whitesand Church Road.

Thunderstorm Wind, Simpson

When
January 4, 11:50 PM CST to 11:55 PM CST
Where
Simpson County, Mendenhall to Magee
Measured
53 kt (61 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
31.950, -89.880

Several trees were blown down between Mendenhall and Magee.

Thunderstorm Wind, Covington

When
January 4, 11:55 PM CST to 11:57 PM CST
Where
Covington County, Mt Olive
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.750, -89.670

A few trees were blown down.

Thunderstorm Wind, Smith

When
January 5, 12:03 AM CST
Where
Smith County, 2 mi E of Mize
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.870, -89.516

A few trees were blown down just east of Mize off Highway 28.

Thunderstorm Wind, Lamar

When
January 5, 12:07 AM CST
Where
Lamar County, Purvis
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.150, -89.420

A few trees were blown down around Purvis.

Thunderstorm Wind, Smith

When
January 5, 12:17 AM CST
Where
Smith County, Lemon to 6 mi N of Lemon
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
Law Enforcement
Coordinates
32.130, -89.500

A few trees, along with a power line, were blown down across the northern portion of Smith County off Highway 35.

Thunderstorm Wind, Forrest

When
January 5, 12:20 AM CST to 12:28 AM CST
Where
Forrest County, Hattiesburg
Measured
53 kt (61 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.320, -89.320

Several trees were blown down around the city.

Thunderstorm Wind, Forrest

When
January 5, 12:25 AM CST to 12:32 AM CST
Where
Forrest County, 10 mi S of Hattiesburg to Mc Laurin
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.175, -89.320

Sporadic trees and a power line blown down around the McLaurin and Camp Shelby areas.

Thunderstorm Wind, Jasper

When
January 5, 12:26 AM CST to 12:33 AM CST
Where
Jasper County, 3 mi S of Bay Spgs to 6 mi E of Bay Spgs
Measured
65 kt (75 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.927, -89.300

Numerous trees were blown down just south of Bay Springs off county road 17 and off county road 23 just east of town.

Tornado, Jones

When
January 5, 12:27 AM CST to 12:29 AM CST
Where
Jones County, 2 mi SW of Soso to 1 mi SSW of Soso
Rating
F1
Path length
1.2 mi
Path width
100 yd
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
31.730, -89.294

This brief tornado snapped and uprooted numerous trees with one tree down on a car. A storage building was destroyed and a single wide mobile home was pushed off its blocks. Additionally, roof damage occurred to a double wide mobile home and several power lines were blown down along the path.

Thunderstorm Wind, Scott

When
January 5, 12:32 AM CST to 12:40 AM CST
Where
Scott County, 5 mi E of Homewood to Forest
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.230, -89.434

Sporadic trees were blown down across the southern portion of Scott County. One tree was down off Highway 501 near the Smith county line, another near Forest and another between Forest and Morton off Blossom Hill Road.

Thunderstorm Wind, Scott

When
January 5, 12:50 AM CST
Where
Scott County, 3 mi S of Sebastopol
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.537, -89.320

A few trees were blown down just south of Sebastopol near the Scott/Newton County line.

Thunderstorm Wind, Jasper

When
January 5, 12:54 AM CST to 12:59 AM CST
Where
Jasper County, Heidelberg
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.880, -89.000

Numerous trees were blown down around the Heidelberg area.

Tornado, Newton

When
January 5, 12:57 AM CST to 1:01 AM CST
Where
Newton County, 1 mi S of Prospect to 2.5 mi NE of Prospect
Rating
F1
Path length
3.3 mi
Path width
300 yd
Continued into
Neshoba, Ms (JAN)
Property damage
$1.2 million
Reported by
NWS Storm Survey
Coordinates
32.535, -89.270

This tornado touched down in northwest Newton County, near the Prospect Community, and tracked north northeast into southwest Neshoba County. Four chicken houses were destroyed along with one home sustaining minor damage. This tornado moved into Neshoba County and was on the ground for another 2 miles. The total path length was 5.3 miles and was rated F1.

Thunderstorm Wind, Newton

When
January 5, 12:58 AM CST
Where
Newton County, 6 mi SSE of Hickory
Measured
68 kt (78 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
32.240, -88.980

A mobile home was rolled over and destroyed. One significant injury occurred at this location.

Tornado, Neshoba

When
January 5, 1:01 AM CST to 1:05 AM CST
Where
Neshoba County, 0.58 mi E of Neville to 1.87 mi NNE of Neville
Rating
F0
Path length
1.63 mi
Path width
300 yd
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
32.580, -89.240

This tornado moved into Neshoba County from Newton County near the Neville Community. Numerous trees were snapped and uprooted. Three homes were damaged with one home having the roof taken off and blown several hundred feet away. Additionally, four chicken houses were destroyed just inside Neshoba County. Total path length across both Newton and Neshoba Counties was 5.3 miles.

Thunderstorm Wind, Attala

When
January 5, 1:05 AM CST
Where
Attala County, Hesterville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Utility Company
Coordinates
33.170, -89.670

A few trees were blown down onto power lines around Hesterville.

Tornado, Neshoba

When
January 5, 1:07 AM CST to 1:10 AM CST
Where
Neshoba County, 3.3 mi NNE of Neville to 2 mi SE of Dixon
Rating
F1
Path length
3 mi
Path width
400 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
32.624, -89.228

This tornado quickly developed after the one which crossed from Newton County dissipated. Numerous trees were snapped and uprooted along the path. Two homes were damaged which included roof and wall damage. Additionally, several outbuildings were damaged or destroyed.

Thunderstorm Wind, Newton

When
January 5, 1:10 AM CST
Where
Newton County, 1 mi NE of Decatur
Measured
67 kt (77 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
32.440, -89.108

Shingles and a small portion of a roof was blown off a home along Muley Road. Additionally, several trees were blown down in this same area.

Thunderstorm Wind, Clarke

When
January 5, 1:12 AM CST
Where
Clarke County, Pachuta
Measured
57 kt (66 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
32.030, -88.880

Several trees were blown down around Pachuta. One tree was blown down on a car causing significant damage.

Tornado, Neshoba

When
January 5, 1:25 AM CST to 1:27 AM CST
Where
Neshoba County, 2 mi S of Ocobla to 1.5 mi SE of Ocobla
Rating
F2
Path length
1.4 mi
Path width
150 yd
Property damage
$150,000
Reported by
NWS Storm Survey
Coordinates
32.721, -89.030

This strong tornado briefly touched down between the Tucker and Bloomfield Communities. One brick home had its entire roof blown off, a large outbuilding was destroyed and a tractor was picked up and rolled. Additionally, numerous trees were snapped and uprooted along the short path.

Thunderstorm Wind, Newton

When
January 5, 1:25 AM CST
Where
Newton County, 5 mi NE of Little Rock
Measured
65 kt (75 mph) estimated gust
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
32.581, -88.969

A few trees were blown down and part of a roof was blown off a mobile home. Additionally, a shed was destroyed in the same area.

Thunderstorm Wind, Lauderdale

When
January 5, 1:29 AM CST
Where
Lauderdale County, Meridian
Measured
68 kt (78 mph) measured gust
Reported by
Emergency Manager
Coordinates
32.370, -88.720

Measured wind gust on top of the Emergency Management building in Downtown Meridian.

Thunderstorm Wind, Lauderdale

When
January 5, 1:34 AM CST
Where
Lauderdale County, 1.75 mi W of Daleville
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.570, -88.710

A few trees, large limbs and tree debris down near the Kemper/Lauderdale County lines.

Tornado, Kemper

When
January 5, 1:40 AM CST to 1:44 AM CST
Where
Kemper County, 1 mi WSW of Blackwater to 2 mi NNW of Blackwater
Rating
F2
Path length
2.24 mi
Path width
250 yd
Injuries
9 direct, 0 indirect
Property damage
$600,000
Reported by
NWS Storm Survey
Coordinates
32.614, -88.696

This strong tornado touched down in the Blackwater Community and caused extensive damage along its 2 mile path. Six homes were destroyed, five of which were mobile homes and one modular home. Nine people were injured with three serious. One car was flipped over and rolled along with extensive damage to trees and power lines along the path of this high end F2 tornado.

Thunderstorm Wind, Choctaw

When
January 5, 1:40 AM CST
Where
Choctaw County, Ackerman
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.320, -89.170

A few trees were blown down in town.

Thunderstorm Wind, Kemper

When
January 5, 1:42 AM CST to 1:44 AM CST
Where
Kemper County, Damascus
Measured
83 kt (96 mph) estimated gust
Injuries
3 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
32.670, -88.830

A mobile home was picked up and thrown during an intense downburst, totally destroying the structure. Winds were estimated to be around 83 knots or 95 mph. Three injuries occurred at this location.

Thunderstorm Wind, Winston

When
January 5, 1:45 AM CST
Where
Winston County, 2 mi E of Louisville
Measured
55 kt (63 mph) estimated gust
Property damage
$12,000
Reported by
Amateur Radio
Coordinates
33.130, -89.016

A few power lines were blown down just east of town.

Thunderstorm Wind, Winston

When
January 5, 1:48 AM CST to 1:50 AM CST
Where
Winston County, 5 mi W of Fearns Spgs
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.020, -88.936

Three roads were blocked by downed trees across the southeast portion of Winston County.

Tornado, Noxubee

When
January 5, 2:05 AM CST to 2:09 AM CST
Where
Noxubee County, 5 mi WNW of Shuqualak to 4 mi NW of Shuqualak
Rating
F1
Path length
3.7 mi
Path width
300 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
32.998, -88.660

This tornado downed numerous large trees and a few power lines along its path. One home suffered minor roof damage as it was located on the edge of the path.

Thunderstorm Wind, Lowndes

When
January 5, 2:30 AM CST to 2:35 AM CST
Where
Lowndes County, 4 mi S of New Hope to New Hope
Measured
75 kt (86 mph) estimated gust
Property damage
$600,000
Reported by
Emergency Manager
Coordinates
33.412, -88.320

Intense downburst caused extensive damage around the New Hope area in eastern Lowndes County. Nearly 15 homes suffered roof damage with one car port destroyed and three privacy fences heavily damaged. A trampoline was blown out of a yard and thrown some distance. Numerous trees were blown down with one tree on a car.

Thunderstorm Wind, Lowndes

When
January 5, 2:44 AM CST
Where
Lowndes County, 3 mi SE of Columbus
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
33.469, -88.393

Trained spotter estimated nearly 70 mph winds. The spotter heard trees snapping but due to the dark conditions, did not see them down.

Thunderstorm Wind, Lowndes

When
January 5, 3:00 AM CST
Where
Lowndes County, 2 mi S of Steens
Measured
60 kt (69 mph) estimated gust
Property damage
$4,000
Reported by
NWS Storm Survey
Coordinates
33.541, -88.320

Several trees were blown down along Highway 50.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyThe tornado archive for Mississippi, 2007Warnings in Mississippi, January 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6647, 6904, 6663, 6683, 6684, 6901, 6902, 6903, 6906, 6908, 6911, 6910, 6916, 6917, 6919, 6918, 6920, 6921, 6922, 6923, 6925, 7293, 7292, 7370, 7377, 7373, 7379, 7380, 7381, 7382, 7383, 7384, 7385, 7386, 7387, 7388, 7537, 7538, 7542, 7549.